Tegretol & Heart palpitations?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

elizleigh
New Member


Date Joined Sep 2007
Total Posts : 15
   Posted 11/16/2007 9:14 AM (GMT -7)   
Hello everyone,
I was recently switched to Tegretol and am still slowly ramping up.  On Wednesday I started taking it 3x/day and started getting heart palps.  I have high blood pressure that is now controlled but it took a very long time to get here.  I used to get a lot of heart palps during this uncontrolled period but I haven't had them in a very very long time.  I'm now having them countless times a day - especially after I take the Teg. 

Has anyone experienced this on Tegretol?  Is this a side effect of the med and should I be worried?  Or will my body adjust?  I get my blood levels checked next Wed and then see my neuro on the 30th so I didn't want to call and bug him for every little thing unless this was a particular side effect that wasn't normal.
Thanks for any help!! yeah
30 years old, Epilepsy 7/2007
 
Topamax 100 mg


andrew50
Regular Member


Date Joined Dec 2004
Total Posts : 93
   Posted 11/16/2007 11:00 AM (GMT -7)   

Elizleigh,

I take Tegretol and do occasionally get palpitations. I'd not linked the two before but maybe there is a connection. Having checked the long, scary list of possible side effects, "changes in heart rate" is mentioned. They also warn against taking the med if you suffer from a serious heart condition.

Definitely talk to your doctor as soon as you can if you're worried. Heart problems don't fall under the category of a "little thing." And doctors are there to be bugged.

Take care,

Andrew


elizleigh
New Member


Date Joined Sep 2007
Total Posts : 15
   Posted 11/16/2007 11:19 AM (GMT -7)   
Thanks for your reply Andrew. I think I'll call him today and let him know what's going on.
30 years old, Epilepsy 7/2007
 
Topamax
Tegretol


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 11/17/2007 4:05 AM (GMT -7)   

Hi there,

I have had palputations but like Andrew, I had not linked them to the meds because of when I get them. I can always find a good reason. This is DEFINATELY something you should be seeing your doctor about. Heart problems can seem minor, but they can be more serious. You only get one heart... look after it. Perhaps have a word with the people on the Heart and Cardiovascular Disease. I know you dont suffer CVD, but they will be able to give you good advice about heart related problems, especially if your BP is a problem (although controlled).

Darren


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:41 AM (GMT -7)
There are a total of 2,735,877 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151440 registered members. Please welcome our newest member, Ian88.
271 Guest(s), 7 Registered Member(s) are currently online.  Details
ResilienceR, Christine1946, therearemiracles, BillyBob@388, ChickNorris, Mustard Seed, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer